Texas, 2012Damaging Wind in Texas, July 28, 2012
July 28, 2012 · NWS LCH · 1 event in 1 county or zone
A severe thunderstorm develops over Southeast Texas downing trees.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm develops over Southeast Texas downing trees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 28, 2:15 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 28, 2:15 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
315 PM CDT SAT JUL 28 2012
.DISCUSSION...
SFC ANALYSIS SHOWS WEAK RIDGING WITH THE BERMUDA HIGH ACROSS THE N
GULF KEEPING LIGHT SW WINDS ACROSS THE REGION. LATEST SAT/RADAR
IMAGERY SHOWS SCT SHRA/TSRA DEVELOPING THIS AFTERNOON ACROSS C AND
SC LA.
THIS ACTIVITY WILL CONTINUE INTO THE EVENING HOURS ALONG AND AHEAD
OF A REMNANT VORT MAX MOVING SW ACROSS C AND S LA. THUS...KEPT
POPS 30-50% ACROSS THIS REGION THRU EARLY EVENING...DIMINISHING
LATE THIS EVENING. WILL KEEP AT LEAST A SLIGHT CHANCE DURING THE
OVERNIGHT HOURS ACROSS COASTAL LA INTO THE COASTAL WATERS AS
LINGERING SHRA/TSRA CONTINUES TO MOVE SW.
BY SUN...THE MID/UPPER RIDGE WILL CONTINUE TO BUILD STRONGER
ACROSS N TX/OK...WITH A PREDOMINATE NE FLOW ALOFT OVER SE TX/LA.
MORNING LOWS ONLY EXPECTED TO DIP INTO THE UPPER 70S. WITH REMNANT
MOISTURE AND WEAK LIFT FROM TODAY'S SYSTEM...AND A WEAK SEABREEZE
POSSIBLE...LEFT THE INHERITED 20% ALONG THE I-10 CORRIDOR
SOUTHWARD INTO THE COASTAL WATERS FOR SUN. OTHERWISE...HOT AND
HUMID CONDITIONS WILL PREVAIL AS AFTERNOON HIGHS RANGE INTO THE
MID 90S ACROSS SE TX/S LA...WITH UPPER 90S TO JUST SHY OF THE
CENTURY MARK FURTHER INLAND. HEAT INDEX VALUES WILL BE A FACTOR
AGAIN SUN. WITH DEWPTS EXPECTED TO REMAIN IN THE LOWER/MID 70S
DURING MAX HEATING...HEAT INDEX VALUES WILL RANGE IN THE 104-107
RANGE.
WITH THE UPPER HIGH NOT EXPECTING TO MOVE MUCH THE NEXT SEVERAL
DAYS...CONTINUED HOT AND HUMID CONDITIONS EXPECTED WITH ONLY A
SLIM CHANCE OF SHRA/TSRA...MAINLY ACROSS S LA.
DML
&&
.MARINE...
SOUTHWEST WINDS 5-10 KTS WITH SEAS 1-2 FT WILL CONTINUE AS THE
BERMUDA HIGH RIDGES ACROSS THE NORTHERN GULF OF MEXICO. CHANCES OF
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AS AN UPPER LEVEL
DISTURBANCE MOVES SOUTHWEST ACROSS THE REGION. SHOWER AND
THUNDERSTORMS CHANCES WILL DIMINISH EARLY NEXT WEEK AS AN UPPER
LEVEL RIDGE BUILDS OVER THE AREA.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 78 95 78 94 78 / 40 20 10 10 10
KBPT 79 94 78 93 78 / 10 10 10 10 10
KAEX 76 99 75 99 76 / 20 10 10 10 10
KLFT 77 95 77 94 77 / 50 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 28, 4:24 AM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 AM CDT SAT JUL 28 2012
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-291030-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
524 AM CDT SAT JUL 28 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON ACROSS PARTS
OF CENTRAL AND SOUTH CENTRAL LOUISIANA...GENERALLY ALONG AND EAST
OF A LINE FROM ALEXANDRIA TO LAKE ARTHUR. THE RISK OF WIDESPREAD
SEVERE WEATHER IS LOW...THOUGH ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...WITH DAMAGING WINDS THE GREATEST HAZARD. DUE TO THE
HIGH ATMOSPHERIC MOISTURE CONTENT...THUNDERSTORMS WILL ALSO BE
CAPABLE OF VERY HIGH RAINFALL RATES...WHICH COULD PRODUCE
LOCALIZED FLOODING.
AWAY FROM SHOWER AND THUNDERSTORM ACTIVITY...AFTERNOON HEAT
INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES. PERSONS ENGAGED
IN OUTDOOR ACTIVITIES ARE URGED TO TAKE REASONABLE PRECAUTIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
AFTERNOON HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES
THE REST OF THIS WEEK...WITH THE HIGHEST VALUES EXPECTED ON
SUNDAY. PERSONS ENGAGED IN OUTDOOR ACTIVITIES ARE URGED TO TAKE
REASONABLE PRECAUTIONS.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
13
In the hours before
Special weather statement, Jul 28, 3:11 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 PM CDT SAT JUL 28 2012
LAZ052-074-282200-
VERMILION LA-EAST CAMERON LA-
411 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND CAMERON PARISHES
UNTIL 500 PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER KLONDIKE...MOVING SOUTHWEST AT 15
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
FLORENCE LANDING BY 430 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING AND
WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2990 9304 3004 9281 3004 9271 3008 9263
3006 9253 2975 9239
RUASpecial weather statement, Jul 28, 3:14 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT SAT JUL 28 2012
LAZ052-053-282215-
VERMILION LA-IBERIA LA-
414 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR VERMILION AND IBERIA PARISHES
UNTIL 515 PM CDT...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER HENRY...MOVING SOUTHWEST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
ESTHER BY 420 PM...
ESTHER BY 425 PM...
INTRACOASTAL CITY BY 435 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 2957 9249 3000 9215 2988 9181 2982 9186
2982 9197 2979 9198 2977 9205 2972 9213
2970 9209 2966 9212 2963 9211 2964 9203
2963 9201 2957 9205 2957 9216 2953 9227
K. KUYPERSpecial weather statement, Jul 28, 3:38 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 PM CDT SAT JUL 28 2012
LAZ041-073-074-282245-
CALCASIEU LA-WEST CAMERON LA-EAST CAMERON LA-
438 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES
UNTIL 545 PM CDT...
AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF HEBERTS
MARINA...MOVING SOUTHWEST AT 15 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
CREOLE BY 500 PM...
CAMERON BY 520 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2978 9322 2977 9346 2984 9341 2982 9335
2985 9325 2990 9323 3006 9329 3006 9331
2995 9336 2990 9334 2988 9336 2988 9341
3009 9332 2996 9294 2990 9303 2988 9300
2976 9308
K. KUYPERSpecial weather statement, Jul 28, 3:55 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
455 PM CDT SAT JUL 28 2012
LAZ041-073-TXZ216-282300-
CALCASIEU LA-ORANGE TX-WEST CAMERON LA-
455 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR ORANGE COUNTY UNTIL 600 PM CDT...
AT 453 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF CARLYSS...MOVING
SOUTHWEST AT 15 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
HACKBERRY BY 515 PM...
SABINE NATIONAL WILDLIFE AND SABINE NATIONAL WILDLIFE REFUGE BY 545
PM...
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 2988 9342 2985 9355 3000 9372 3011 9370
3025 9354 3025 9333 3017 9333 3009 9331
K. KUYPERSpecial weather statement, Jul 28, 4:31 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 PM CDT SAT JUL 28 2012
LAZ041-073-TXZ215-216-262-282330-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-SOUTHERN NEWTON TX-
WEST CAMERON LA-
531 PM CDT SAT JUL 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...JEFFERSON AND ORANGE
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU AND CAMERON
PARISHES UNTIL 630 PM CDT...
AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF JOHNSON BAYOU...MOVING
SOUTHWEST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
PORT ARTHUR...GROVES AND PORT NECHES BY 550 PM...
SABINE PASS BY 600 PM...
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2966 9410 2980 9410 3025 9376 3022 9357
3009 9373 3000 9372 2985 9354 2987 9345
2983 9341 2977 9346 2974 9374 2969 9383
2979 9390 2984 9380 2994 9376 2999 9377
2999 9383 2983 9395 2967 9385 2968 9398
K. KUYPERLocal storm report, Jul 28, 4:39 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 PM CDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM MARINE TSTM WIND 3 SW CAMERON 29.77N 93.34W
07/28/2012 M39.00 MPH CAMERON LA BUOY
THE NOS TIDE GAUGE AT CALCASIEU PASS RECORDED A WIND GUST
TO 34 KNOTS.
&&
RUAThunderstorm Wind, Orange
- When
- July 28, 5:02 PM CST to 5:36 PM CST
- Where
- Orange County, Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.100, -93.730
Multiple reports were received from around the city of Orange of trees and tree limbs down. Reports were relayed by the Orange Police Department.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Oklahoma, July 28 to 31, 201220 injured · 21 events
- Hail and Damaging Winds in New Jersey, July 28, 2012$1.1 million · 1 in hail · 30 events
- Flash Flooding and Flooding in Massachusetts, July 28, 2012$195,000 · 4 events
- Hail and Damaging Winds in North Dakota, July 28, 2012$75,000 · 1.75 in hail · 15 events
- Flash Flood and Hail in Pennsylvania, July 28, 2012$105,000 · 1 in hail · 3 events
- Flash Flooding and Flooding in Rhode Island, July 28, 2012$75,000 · 4 events
- Flash Flood and Damaging Winds in North Carolina, July 28, 2012$27,000 · 57 kt wind · 22 events
- Damaging Winds and Lightning Strikes in South Carolina, July 28, 20121 injured · $28,000 · 55 kt wind · 9 events
- Damaging Winds in South Carolina, July 28, 20121 injured · $27,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Pennsylvania, July 28, 2012$30,000 · 1 in hail · 7 events
- Flash Flood and Flooding in Connecticut, July 28, 2012$35,000 · 3 events
- Flash Flooding and Damaging Wind in Arizona, July 28, 2012$21,000 · 52 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402649.